On the number of instabilities of cosmological solutions in an Einstein-Yang-Mills system

Péter Forgács, Sébastien Reuillon

Research output: Contribution to journalArticle

8 Citations (Scopus)


A detailed numerical stability analysis of the static, spherically symmetric globally regular solutions of the Einstein-Yang-Mills equations with a positive cosmological constant, λ, is carried out. It is found that the number of unstable modes in the even parity sector is n for solutions with n = 1, 2 nodes as A varies. The solution with n = 3 nodes exhibits a rather surprising behaviour in that the number of its unstable modes jumps from 3 to 1 as λ crosses (from below) a critical value. In particular the topologically 3-sphere type solution with n = 3 nodes has only a single unstable mode.

Original languageEnglish
Pages (from-to)291-297
Number of pages7
JournalPhysics Letters, Section B: Nuclear, Elementary Particle and High-Energy Physics
Issue number3-4
Publication statusPublished - Aug 28 2003


ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Cite this